Jan 20, 2002
Hi Dr Young.I knew that i am hiv+ in 1997,when i started my treatment.I used:1997-azt/3tc;1998-99-3tc/stavudine/crixivan;2000-3tc/stavudine/nevirapine.My vl was indetectable in the last three years,and my cd4 was 1600 in december/2000.I did not have io(s)and i had moderate lipodistrophy(rms,legs and abdomen).My doctor decided to interrupt my treatment and i dont take meds since december/2000 until now-1 year whithout meds.My last exams(december/2001)was:cd4-440,vl-170.000.I have many questions:1-what level of cd4 i need to return to meds?and what vl?what is more important to decide-level of cd4 or vl?2-if i need to start meds again,what combination is better for me?do you have any other advise for me? Sorry for my english.Thank you so much.Mark.
| Response from Dr. Young
Thank you for your questions.
Let me see if I can answer them.
1- There is no clear cut level of CD4 cells when you should resume therapy, though at face value, it seems like you've had a dramatic decline in level. Moreover, your viral load is pretty high and would likely correlate with a fairly rapid disease progression off therapy. Both CD4 count and viral load contribute to the decision to start, though in my practice, the CD4 count (both absolute and percentage) contribute to decision making.
2-As for which regimen to use, there are a whole variety of factors involved in which drugs to take-- pill counts, side effect profile, toxicity profile, personal preference. Clearly both the PI and NNRTI- based regimens appear to have worked for you. Most of us who prescribe indinavir, now do so as a boosted drug with ritonavir- to decrease dosing frequency, pill count and to eliminate that nasty meal restriction. There are certainly other protease options (all twice daily) that could involve either boosted or unboosted PIs. NNRTIs have the distinct advantange of lower pill counts, probably lower side effect profile. In the end analysis, the best drug regimen is the one that you are most likely to take faithfully with the least number of missed doses and lowest side effect profile. Best advice here (for space sake) is to talk to your doctor about these and other options. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Urethra After Fingering Worried I Have HIV
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Dry Mouth After Anal Sex Worried I Have HIV
- Itchy Balls After Licking Genital Sign Of HIV AIDS
- Sore Testicles After Lap Dance Worried I Have HIV
- White Tongue After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.